is taking pep second time after 4 months dangerous
Jan 13, 2014
Hi there I'm just worried I was on pep 4 months ago and last night I had unprotected sex with a guy and I ejaculated in him he said he's clean I don't know what he means probably means HIV negative which I find a bit offensive towards positive people. It was my first experience with a man shall I go to my sexual clinic and ask for pep again although I doubt that the doctor will prescribe them again to me as I was on them 4 or 5 months ago? If I get them will it damage my liver?. I was a top and I ejaculate inside of him I know I was stupid but everyone makes mistakes please help Thank you
Response from Dr. Young
Hello and thanks for posting.
I agree with you in the term "clean" meaning that people who live with HIV (or other illnesses) are "dirty" and those without, are somehow cleaner.
In any event, no. There's no inherent problem in taking PEP more than once a year. Having said that, if your habits put you at repeated possible risk for HIV exposure, you might consider speaking to your provider about pre-exposure prophylaxis (or PrEP). PrEP can be very highly effective in preventing HIV in at-risk people.
Hope that helps and be well, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.